I’m 29 and started taking finasteride (Propecia) three years ago, a couple of months before I turned 26. Since that I have seen a significant loss of body hair, especially on my legs. At first I didn’t pay much attention to it, but then I started getting comments from friends and relatives. Can’t say it bothers me too much, but you may find it interesting to know that my body hair loss has become rather pronounced.
One thing that might be relevant, is the fact that I have elevated estradiol levels. Part of the reason that I ordered a test to evaluate my hormonal profile in the first place, is this reduction in body hair. I suspected low testosterone, but my testosterone was actually quite high, which could possibly in turn explain the rise in estradiol. Anyway, I’m still on finasteride and have no plans to quit.
Thanks for sharing your story. Body hair growth in men is stimulated by DHT, and since finasteride inhibits DHT, reports of body hair loss after taking finasteride are not unusual. Having less leg hair is nothing you should be concerned about, unless of course you really want that hairy leg look.
Slightly elevated serum estradiol levels from finasteride have been noted as far back as 1999 — “Slight increases in serum estradiol levels were seen but, like testosterone levels, these remained within the normal physiological range and the ratio of testosterone to estradiol was unaltered.”